Log in
High Blood Pressure Support
1,716 members422 posts

Hey everyone, new here and have a ton of questions.

Hey everyone!!! I'm sorry to bother you all, HBP sucks, I am confused on what to do. A back drop of me and what's going on, I am 31, diagnosed with anxiety and panic, I have noticed my bp varies quite a bit during the day, laying down at night it's always low, low 100 Over 60, waking up it's usually 120s over 80s and stays like that until afternoon where I see it 130s or 140s over 90s for 2 hours and then by night it creeps back down, I have a home health monitor, I wrote the numbers out for the doc, three readings in the morning 3 at night left arm. My doctor thinks it's just "anxiety" and I had another say he wasn't sure. When I have attacks I've seen 170 Over 91, for one minute then dropped and during a full attack and scared the hell out of me 229/96 for 2 mins and came down to 140 Over 91. I've seen 160 Over 110 for one minute and these are not normal like ever 4 weeks during a massive attack of panic.

Question, should I be on something? Nobody can agree on what to do.

11 Replies
oldestnewest

Hi, I think you should go with your doctor's opinion about tablets for HBP. But I would think that with such a low resting BP tablets might not be a good thing.

Have you tried anything to help your anxiety attacks? Meditation is very helpful and breathing exercises are also quite effective. Both these will lower your BP when you feel stressed.

Reply

I'm meeting a doctor tomorrow about an SSRI, lexapro. See if that will calm me down at all. I have these spikes and I'm just wondering can they harm me? I am assuming yes they can do damage, she suspect's (doctor) that I have great bp but my anxiety is covering it up and giving me false readings. I'm in CBT and I'm trying meditation and mindfulness but its hard. I just feel lost.

Reply

Think about controlling your carbohydrate intake before you take SSRIs.

Most people's body needs 150g of carbs per day or less of low Gi carbs glycemicindex.com.

The vast majority of the energy our body uses is in the form of fat, which can be obtained from an excess of other macro-nutrients, or preferably from body-fat and ingested natural fat phcuk.org/booklets/ .

Reply

Anxiety and panic attacks can feel like a heart attack at times. When I was younger I experienced them a lot. Our BP is affected all the time by daily activities and stress. this is normal and healthy. Anxiety is most probably causing you to check your BP so often, not the BP causing your anxiety. However something is. Armyguy? seems a good enough reason for your anxiety attacks. What do you think, could your anxiety be being triggered by something there? Maybe talking it out with a professional would help. Also exercise, exercise, exercise, anxiety releases too much adrenaline and cause terrible panic attacks exercise is the best way to get rid of it. You're so young and should be wary of taking BP meds or any other meds which usually have very bad side effects. Most of this post is about people who are doing there best to come off these meds. God Bless you, I do hope that you find a relief from this anxiety soon. It's never easy I know but hard exercise helped me.

2 likes
Reply

Hi Armyguy

Have you tried the app - Headspace?

I'm not into stuff like that usually but it really does work for me.

It's free for the first 10 sessions so you can see what you think before you buy.

After using it my BP has dropped by as much as 15 points.

I am looking for something at the moment that will help me with my diet, sodium intake, stress and weight all in one but can't seem to find one.

Do you have any ideas?

Regards Cameron

Reply

Hi armyguy, it sounds on the whole that you have pretty good blood pressure readings. If my bp went as low as yours does then I wouldnt go anywhere near bp meds. Even your highest reading of 229/96 is ok if its short lived. As others have said ots very natural for your bp to fluctuate over the course of a day. If you took meds its very likely it would drop to very low & dangerous levels. It sounds like you are already aware that your bp is a symptom of anxiety? I remember my gp telling me that i must stop taking my bp as it was making me anxious! She was right. As others have suggested, Headspace is brilliant, but there are many ways to reduce anxiety (& therefore your bp). Good luck. X

Reply

I appreciate the advice, I'm just beating my self up a little bit right now, kinda upset that I keep freaking out about it. I need to stop and breathe. Tomorrow I am meeting my doctor for a SSRI, hopefully that will bring me back down to normal. I'm kinda over the anxiety. I appreciate it. The 229 scared me really bad when I seen it. Guess that's what started all of this. Thank you, you all.

Reply

It really sounds like you have some clarity about whats happening armyguy, thats a great start and tomorrow is another step in the right direction. Keep talking to us, even if the bp starts to fade, just talk to us & let us know how you are progressing. All the very best of luck tomorrow with your gp, i hope you get a better understanding of whats happening & come away with a clear way forward. X

Reply

It does look as though you may be stressing over nothing - but I've noticed my pressure is always raised if I've been on the computer before I test. There's nothing at all stressful about my computer (unless it's hanging or being silly) but even if all I've done is check my emails - it seems enough to raise the numbers.

There's an awful lot of nonsense, in my opinion, when it come to numbers too - 120/80 shouldn't be the ultimate goal for everyone - one size does NOT fit all. But that is just my thinking so don't take it as gospel.

1 like
Reply

If you stop worrying about your bp it will help with the anxiety..you are too worried about the numbers and should not be. The worry over the numbers is causing your anxiety..stop worrying about it and stop taking your bp. I don't see anything wrong with your numbers.

You are on in a worry circle as I once did and I got myself in a worry fear cycle and then this worry caused my anxiety & bp to worsen. Loosen up. Note the word "Hypertension"

1 like
Reply

My GP initially frightened the life out of me when he took my BP - when I was in the surgery for another reason, and he gave me a terrific sermon about my lifestyle and the dangers of obesity (I weigh 8stone 7lb at 5ft tall) and a lecture on healthy eating and the dangers of drink (!?) After that, he took my BP at every visit and it climbed ever higher. So I started the dance with various pills and ended up taking 4 different ones with the desperate hope that I would steady at 120/80 - some hope!

Then I went for a minor op and the old BP was 205/95and it threw the nurse into panic, but the surgeon said not to fret and stop beating myself up because I would probably never get down to 120, and he suggested I should be happy as long as it was under 150/90. he said the 120/80 count came from medics in the USA who made money from prescribing as many drugs as possible to their patients who are all self funded of course, and I wasn't going to drop dead any minute with a heart attack or stroke.

I presume from your user name you are either in the army or are ex army, so you should be fit, you are young and (again I presume) active - so those readings are fine. Why now take a holiday from reading your BP, then go back with just one reading a day. In my opinion the last thing you should do is start taking strong drugs to control your pressure - some of the side effects are horrible and won't help your fitness levels at all!

Relax!

Reply

You may also like...